MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: cpsm.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a turbo-ject® single lumen minocycline/rifampin power-injectable picc separated and/or leaked on 18oct2021.The device was removed and replaced.The issue also resulted in a need for increased monitoring.Additional information regarding the event has been requested but is currently unknown.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: (b)(6) hospital (united states) informed cook that on 18oct2021 the picc line in a upics-4.0-ct-nt-abrm-1111 (turbo-ject single lumen minocycline/rifampin power-injectable picc) from lot 13665645 was broken.The device was removed and replaced.This issue also resulted in the need for increased monitoring of the patient.No other adverse effects were reported for this incident.Reviews of the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as a visual inspection and functional test of unused product, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, the customer returned nine unopened devices from the complaint lot to cook.All nine devices were manually pull tested, wire guide checked, and leak tested.No issues were found with any of the nine unused devices.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution a review of the dhr for the reported complaint device lot 13665645 and related subassembly lots ic13341748 revealed no recorded non-conformances.A database search for the complaint lot identified one additional event reported for a similar occurrence; the investigation concluded this event was related to device design.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, [t_upicabrmtt_rev1] ¿cook spectrum turbo-ject peripherally inserted central venous catheters with micropuncture peel-away introducers,¿ provides the following information to the user related to the reported failure mode: intended use: ¿the cook spectrum turbo-ject peripherally inserted central venous catheter (picc) sets are indicated for short- or long-term use for venous pressure monitoring, blood sampling, administration of drugs and fluids, and for use with power injectors for delivery of contrast in ct studies¿ the maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.¿ ¿warnings: ¿ the safe and effective use of spectrum turbo-ject picc lines with power injector pressures set above 325 psi has not been established.¿ do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.¿ to safely use catheters with a power injector, the technician/health care professional must verify: ¿ prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, inspection of the returned unused devices, and the results of the investigation, cook determined the root cause for this event is device design.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.A capa was previously opened to further investigate this failure mode.Corrective actions have since been implemented following the manufacture of this device.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT® SINGLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14402067
Report Number1820334-2022-00720
Device Sequence Number5451413
Product Code LJS
UDI-Device Identifier00827002345539
UDI-Public(01)00827002345539(17)220902(10)13665645
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2022
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-NT-ABRM-1111
Device Lot Number13665645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown